MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 60% stenosed vessel in the left arteriovenous (av) fistula.The 8.0x60mm armada percutaneous transluminal angioplasty (pta) catheter was soaked prior to use and was prepared (air aspiration) outside the anatomy prior to use without any issues.However, the armada balloon was inflated once with a pressure of 17 atmospheres (atms) and ruptured.It was noted that the radiopaque marker came off the balloon when it ruptured.The sheath was already in the anatomy and the radiopaque marker was able to be removed on the sheath.There was no resistance during advancement or withdrawal.Another armada 35 was used to complete the procedure.There was no adverse patient effect and there was minimal delay in the procedure; however, there was no impact to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
B5 correction: it was reported that the procedure was to treat a 60% stenosed vessel involving an arteriovenous (av) dialysis fistula in the left arm.No additional information was provided.
 
Additional Manufacturer Narrative
Medical device problem code: 2017 - use above rated burst pressure visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to user error; however, the reported separation appears to be related to circumstance of the procedure.It was reported that the 8.0x60mm armada balloon catheter was inflated above the rated burst pressure (rbp), to 17 atmospheres (atm) when the balloon ruptured.It should be noted that the percutaneous transluminal angioplasty (pta), armada 35 / armada 35 ll, global, instructions for use (ifu) states: inflation in excess of the rated burst pressure may cause the balloon to rupture.The rbp for the armada 35device is 14 atm.In this case, it is likely the ifu deviation resulted in the reported balloon rupture.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.B5: correction.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13500178
Report Number2024168-2022-01352
Device Sequence Number20171841
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public08717648154874
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number00611G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown